Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 139, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 15, 2000, 3:15 PM EDT for Mifflin County, Pennsylvania. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2000, 3:15 PM EDT (19:15 UTC)
- Expired
- Jun 15, 2000, 4:00 PM EDT
- In force
- 45 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Mifflin County, PA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 2:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
830 WUUS51 KCTP 151916 SVRCTP PAC087-152000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 315 PM EDT THU JUN 15 2000 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MIFFLIN COUNTY. * UNTIL 400 PM EDT. * AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF LEWISTOWN...OR ABOUT 3 MILES NORTH OF BELLEVILLE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JUNIATA TERRACE AND LEWISTOWN AT 325 PM. BURNHAM AND HIGHLAND PARK AT 330 PM. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS. STAY INDOORS AWAY FROM WINDOWS. $$ GRUMM LAT...LON 4070 7787 4049 7780 4067 7736 4085 7736
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:25 AM EDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jun 15, 9:25 AM EDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 925 AM EDT THU JUN 15 2000 BIG DIFFERENCE BETWEEN YESTERDAY AND TODAY AS FAR AS CONVECTIVE INITIATION GOES. WE HAVE A LARGE SCALE DYNAMIC TRIGGER TODAY...THIS IN THE FORM OF A LIFTING 250 MB JET MAX OVER ONTARIO. MANY ATMOSPHERIC CHARACTERISTICS ARE NEARLY IDENTICAL TO YESTERDAY HOWEVER...INCLUDING LOCATION OF STATIONARY BOUNDARY BISECTING OUR FORECAST AREA OF RESPONSIBILITY AND HIGH INSTABILITY (MODEL CAPES OF 1500 TO 2500 J/KG OVER CENTRAL AND WESTERN PA). RIGHT ENTRANCE REGION OF THIS JET WILL PROPOGATE ACROSS WESTERN AND NORTHERN SECTIONS BY LATE MORNING SIGNALLING CONVECTIVE INITIATION. CONVECTIVE TEMPS AROUND 80. INCREASE IN VERTICAL WIND SHEAR FROM UPPER JET...850 MB WINDS INCREASING TO AROUND 30 KTS... AND 500 MB WINDS INCREASING TO 45 TO 50 KTS INDICATE SOME POTENTIAL FOR DAMAGING WINDS WITH TODAYS STORMS. STORM RELATIVE HELICITY VALUES APPROACHING 140 (M)2/(S)2 SUGGESTS POTENTIAL FOR ROTATING STORMS. 00 UTC ETA INDICATES BEST MOISTURE CONVERGENCE PROPOGATING ACROSS THE AREA FROM 18 UTC TO 00 UTC...ALONG WITH IMPRESSIVE 700 MB OMEGA (SOME CONVECTIVE FEEDBACK MAY BE SHOWING UP HERE). AT ANY RATE...POTENTIAL EXISTS FOR SOME SEVERE WEATHER...AGAIN THE PARAMETERS ARE MARGINAL BUT GIVEN PLENTY OF INSTABILITY AND NOW MODERATE SHEAR...THIS SHOULD BE AN ACTIVE AFTERNOON. AGREE WITH PREVIOUS SHIFTS ASSERTION THAT STATIONARY FROM SHOULD FINALLY MAKE A JUMP TO THE EAST TODAY. TIMING OF STRATUS SCOURING STILL A PROBLEM AND WILL SOMEWHAT PUT A DAMPER ON STORMS EAST OF STATE COLLEGE TODAY. MAIN SEVERE THREAT REMAINS WEST OF STATE COLLEGE THIS AFTERNOON. GOING FORECAST HAS ALL NECESSARY DETAILS IN PLACE. WILL CLEAN UP MORNING WORDING AND MAKE SURE TEMPERATURES ARE BEHAVING BEFORE SENDING ZONES BY 1030 AM. PHLADMCTP TO BE SENT BY 1000 AM EDT. .CTP...SPS FOR POTENTIAL SEVERE TSRA (SLIGHT RISK). DEVOIR
In the hours before
Special weather statement, Jun 15, 11:00 AM EDT, 4 hours 15 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-151500- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1100 AM EDT THU JUN 15 2000 ...THE STORM PREDICTION CENTER INDICATES A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER CENTRAL PENNSYLVANIA... AN UPPER LEVEL DISTURBANCE LIFTING INTO SOUTHERN ONTARIO WILL COMBINE WITH MOIST AND UNSTABLE AIR TO PRODUCE SHOWERS AND THUNDERSTORMS OVER CENTRAL PENNSYLVANIA THIS AFTERNOON. THE POTENTIAL EXISTS FOR GUSTY AND POSSIBLY DAMAGING WIND GUSTS AND LARGE HAIL WITH THUNDERSTORMS THIS AFTERNOON AND EVENING. LOCAL HEAVY RAIN IS ALSO EXPECTED. SKYWARN ACTIVATION MAY BE NEEDED TODAY. DEVOIR
Special weather statement, Jun 15, 12:55 PM EDT, 2 hours 20 minutes before
PAZ004>006-010>012-017-018-024>026-033>035-037-041-042-045-152200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1255 PM EDT THU JUN 15 2000 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM THIS EVENING... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 600 PM EDT FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA: BEDFORD... BLAIR...CAMBRIA... CAMERON... CENTRE... CLEARFIELD... CLINTON... ELK... FULTON... HUNTINGDON... LYCOMING... MCKEAN... POTTER... SOMERSET... SULLIVAN... TIOGA... AND WARREN. SEVERE THUNDERSTORMS CAN BE EXPECTED IN AND NEAR THE WATCH AREA THIS AFTERNOON AND EARLY EVENING. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...IN EXCESS OF 3/4 OF AN INCH IN DIAMETER... AND WIND GUSTS IN EXCESS OF 58 MPH. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. PERSONS LIVING IN AND NEAR THE WATCH AREA SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE PREPARED TO TAKE SHELTER IMMEDIATELY IF A SEVERE THUNDERSTORM WARNING IS ISSUED. ONDREJIK
Special weather statement, Jun 15, 1:13 PM EDT, 2 hours 2 minutes before
PAZ027-028-036-049>053-056-057-058-059-063>066-160000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 113 PM EDT THU JUN 15 2000 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM THIS EVENING... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 600 PM EDT FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA: ARMSTRONG...BEAVER...BEDFORD...BLAIR...BRADFORD...BUTLER... CAMBRIA...CAMERON...CLARION...CLEARFIELD...CLINTON... ELK...FAYETTE...FOREST...FULTON....ALLEGHENY...GREENE... HUNTINGDON...INDIANA...JEFFERSON...LAWRENCE...LYCOMING... MCKEAN...MERCER...POTTER...SOMERSET...SULLIVAN...TIOGA... VENANGO...WARREN...WASHINGTON...AND WESTMORELAND SEVERE THUNDERSTORMS CAN BE EXPECTED IN AND NEAR THE WATCH AREA THIS AFTERNOON AND EARLY EVENING. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...IN EXCESS OF 3/4 OF AN INCH IN DIAMETER... AND WIND GUSTS IN EXCESS OF 58 MPH. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. PERSONS LIVING IN AND NEAR THE WATCH AREA SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE PREPARED TO TAKE SHELTER IMMEDIATELY IF A SEVERE THUNDERSTORM WARNING IS ISSUED. DEVOIR
Special weather statement, Jun 15, 2:13 PM EDT, 1 hour 2 minutes before
PAZ027-028-036-049>053-056-057-058-059-063>066-160000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 113 PM EDT THU JUN 15 2000 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM THIS EVENING... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 600 PM EDT FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA: ARMSTRONG...BEAVER...BEDFORD...BLAIR...BRADFORD...BUTLER... CAMBRIA...CAMERON...CLARION...CLEARFIELD...CLINTON... ELK...FAYETTE...FOREST...FULTON....ALLEGHENY...GREENE... HUNTINGDON...INDIANA...JEFFERSON...LAWRENCE...LYCOMING... MCKEAN...MERCER...POTTER...SOMERSET...SULLIVAN...TIOGA... VENANGO...WARREN...WASHINGTON...AND WESTMORELAND SEVERE THUNDERSTORMS CAN BE EXPECTED IN AND NEAR THE WATCH AREA THIS AFTERNOON AND EARLY EVENING. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...IN EXCESS OF 3/4 OF AN INCH IN DIAMETER... AND WIND GUSTS IN EXCESS OF 58 MPH. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. PERSONS LIVING IN AND NEAR THE WATCH AREA SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE PREPARED TO TAKE SHELTER IMMEDIATELY IF A SEVERE THUNDERSTORM WARNING IS ISSUED. DEVOIR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:17 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 58 min |
| Jun 15, 12:26 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 64 min |
| Jun 15, 12:45 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield | 60 min |
| Jun 15, 1:54 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Fulton | 51 min |
| Jun 15, 2:05 PM EDT | Tornado Warning | CTP | Fulton | 25 min |
| Jun 15, 2:20 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Huntingdon | 55 min |
| Jun 15, 2:40 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 65 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.